Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Getting pregnancy symptoms. Had mirena IUD out. Could I be pregnant or is it due to IUD?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
I am having all kinds of pregnancy symptoms (milky white discharge, fatigue, nausea/acid reflux, XXXXXXX glands becoming more noticeable, bloating, sore breast, lower back pain). I recently got my mirena IUD out (2 months ago). I have had 2 periods since then and am suppose to start again on the 10th. Could I be pregnant or do you think its from me coming off of the IUD?
Posted Tue, 23 Apr 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Aarti Abraham 50 minutes later
Thanks for your query.

The Mirena IUD is a contraceptive device, hence coming off it also leads to hormonal fluctuations and disturbances.
All the symptoms you describe can be attributed to it.
However, they can be equally well be ascribed to early pregnancy.
I think you should take a urine pregnancy test to be absolutely sure.
Please wait for a week more, and go for a pregnancy test to confirm.
There is no point in guesswork till then.

Take care, and feel free to ask further questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor